MAUDE Adverse Event Report: MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 5540030
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from health care provider via manufacturing representative regarding a product used in spinal therapy.It was reported that the set screw could not be turned into the screw.No patient was involved in this event.No further complications were reported/anticipated.The doctor wanted to implant the set screw in the patient and it did not go into the screw head.The doctor then used a new set screw.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4), product: 5540030, lot# 0059717c visual and macroscopic inspection confirmed the threads of the break off screw have been damaged.The thread crest and flank damage appear to have initiated at the start of the thread and is consistent around the damaged portion of the thread.Functional evaluation with a sample mas found the set screw unable to be fully engaged in the mas head.This is consistent with misalignment of the mas and set screw threads during construct assembly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS  20113
Manufacturer (Section G)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS   20113
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21870523
Report Number3014725904-2025-00105
Device Sequence Number15395092
Product Code KWP
UDI-Device Identifier00613994966476
UDI-Public00613994966476
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5540030
Device Catalogue Number5540030
Device Lot Number0059717C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown